Steroid injection and leg cramps

Hi, I had a steroid injection in my bum 2 days ago and last night I suffered terrible cramps in both calves, I haven't had leg cramps like that before so can't help thinking it's to do with the injection. Has anyone else had similar issues?

I'm currently taking sulphasalazine, naproxen, omeprazole, gabapentin, paracetamol and finally Ramipril for high Bp.

Thanks, Sarah.

4 Replies

  • I had them as well just after injection. The cramp felt like it would never go. Scared me quite a bit. But soon after that I was pain free for about 4 days.good luck with your injection hope it lasts longer than mine and your also pain free. All the best.

  • Thanks cliffsills, here's hoping they are the start of a pain free period!

  • I've heard it said that leg cramps are the one thing that patients mention most often to rheumys. So while in your case they could be connected to the steroid injection, that might also be coincidence. I've had leg cramps every single night for years - kind of got used to it! Over the past 6 months or so they've been regular as clockwork at about 5 am. I think a diet rich in potassium can help - some recommend bananas but green leafy vegetables are possibly an even better source. But I have had my sodium, potassium & calcium levels tested and all were fine. Since starting Humira I've had my first cramp free nights! I'm hoping for rather more than that from Humira, but it's a start & does make me think that mine are primarily due to inflammation.

  • Thanks Postle, Heres hoping mine is down to the injection!

You may also like...